MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE SET CSE 27GA WHIT/18GA WEISS; NEEDLE, CONDUCTION, ANESTHETIC (W/WO INTRODUCER)

BECTON DICKINSON NEEDLE SET CSE 27GA WHIT/18GA WEISS; NEEDLE, CONDUCTION, ANESTHETIC (W/WO INTRODUCER)
Catalog Number 405452
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/18/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
Material # 405452 batch # 3277668.It was reported by customer that they felt "pop" which felt like dural puncture.However, after removing stylet there was no csf.Entire assembly removed at this point and tip of 4 11/16 in whitacre noted to be broken off.Verbatim: date of event: 7/18/24.Details of event: experienced attending was performing neuraxial.Switched to above packaged item after initial unsuccessful attempt with 3.5 in 27g whitacre.Shortly after switch felt "pop" which felt like dural puncture.However, after removing stylet there was no csf.Entire assembly removed at this point and tip of 4 11/16 in whitacre noted to be broken off.Patient/clinician/procedure impact: case completed after neuraxial performed on contra lateral side.Broken needle removed from paraspinous muscle by interventional radiology.No long term sequelae are expected.How you would like to receive communication: letter/email/call: e-mail (xxx).Contact person: name/address to receive package/phone number: xxx.He previously sent address.Product numbers (skus): lot #: serial #: see attached image for lot/serial numbers of the same product.Actual item was discarded.We also had a 3.5 in 27g whitacre break a few weeks prior which was previously reported.
 
Additional Manufacturer Narrative
Since no samples displaying the condition reported are available for examination, we were unable to fully investigate this incident, therefore a root cause could not be determined.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.We would be very interested in examining product that does not meet your expectations and our quality standards.Should you again experience any problems with our product we would appreciate the opportunity to conduct a thorough analysis.Controls in place that could contribute to the reported issues.Per investigation performed, current controls are adequate to mitigate risks associated to the reported failure.Examination of the product involved may provide clarification as to the cause for the reported failure.
 
Event or Problem Description
No additional information.

Brand Name
NEEDLE SET CSE 27GA WHIT/18GA WEISS
Common Device Name
NEEDLE, CONDUCTION, ANESTHETIC (W/WO INTRODUCER)
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19974735
Report Number1625685-2024-00094
Device Sequence Number8586194
Product Code BSP
UDI-Device Identifier00382904054526
UDI-Public(01)00382904054526(11)231130(17)280930(10)3277668
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number405452
Device Lot Number3277668
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2024
Supplement Date Received by Manufacturer10/03/2024
Initial Report FDA Received Date08/13/2024
Supplement Report FDA Received Date10/03/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown